MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735559
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the tubing set was returned to the manufacturer for analysis.The tubing set was tied off near the connectors.It was not possible to confirm the reported leak with a visual examination.H6: fdm b01, fdr c19, and fdc d15 are applicable to the hardware analysis.Product analysis #807064921:2024-06-13 09:38:49 cdt webmremotews sfdcmnav product analysis task update.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the saline tube connecting to the catheter was leaking at the connection side while connected to the patient.The manufacturer representative (rep) changed out the tubing and resumed ablation.The patient was not harmed.The tubing leaked outside of the patient's head.The case was delayed by about ten minutes.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19580899
Report Number1045254-2024-00932
Device Sequence Number7279785
Product Code GEX
UDI-Device Identifier00763000416423
UDI-Public00763000416423
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model Number9735559
Device Catalogue Number9735559
Device Lot Number0228036430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexMale
Patient Weight22 KG